Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 73, NWS Memphis, TN

May 2, 2010Benton County, Marshall County, Tippah County, Mississippi; Hardeman County, McNairy County, Tennessee

NWS Memphis, TN issued this flash flood warning at May 2, 2010, 10:31 AM CDT for Benton County, Marshall County, Tippah County, Mississippi; Hardeman County, McNairy County, Tennessee. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2010, 10:31 AM CDT (15:31 UTC)
Expired
May 2, 2010, 2:30 PM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, MS, Marshall County, MS, Tippah County, MS, Hardeman County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 1:15 PM CDTFLASH FLOOD10 E Holly Springs, MSHALF OF EASTBOUND LANE OF STATE HIGHWAY 4 CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 164 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WGUS54 KMEG 021531
FFWMEG
MSC009-093-139-TNC069-109-021930-
/O.NEW.KMEG.FF.W.0073.100502T1531Z-100502T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1031 AM CDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  EAST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  WEST CENTRAL MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 230 PM CDT

* AT 1031 AM CDT...1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE   
  PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL    
  1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3464 8894 3463 8933 3473 8947 3500 8924
      3500 8920 3504 8919 3521 8874

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 8:14 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 2, 8:14 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
814 AM CDT SUN MAY 2 2010

.UPDATE...
AT 8 AM... SURFACE COLD FRONT EXTENDED FROM NEAR DYERSBURG TN...
SOUTHWESTWARD THROUGH MARIANNA AR. A FEW STRONG STORMS HAD FORMED
FURTHER SOUTH ALONG THE FRONT OVER NORTHERN LA / SOUTHERN AR.THESE
STORMS HAVE HAD LITTLE SUCCESS SUSTAINING THEMSELVES AS THEY
DRIFTED NORTH DEEPER INTO THE POST FRONTAL AIR OVER CENTRAL AR.

MAIN SEVERE CONCERN REMAINS WITH THE ROBUST CONVECTIVE LINE
EXTENDING FROM NEAR GRENADA MS...NORTHEAST THROUGH SAVANNAH TN.
KGWX VAD WIND PROFILER SHOWED DIRECTIONAL AND SPEED SHEAR HAD
WEAKENED SOME SINCE 10Z IN ADVANCE OF THESE STORMS. STILL ENOUGH
SHEAR AND INSTABILITY FOR A FEW LEWPS AND BOWS. FLASH FLOOD THREAT
WILL BE MAXIMIZED OVER THESE AREAS...GIVEN THE TRAINING POTENTIAL.

GOES VISIBLE IMAGERY SHOWED PARTIAL CLEARING OVER THE NORTHWEST MS
DELTA...BETWEEN THE COLD FRONT AND THE LINEAR MCS TO THE EAST.
ALTHOUGH SHEAR IN THE DELTA AREA WILL BE MARGINAL... SUNSHINE MAY
RESULT IN SUFFICIENT DESTABILIZATION AND INSTABILITY FOR A MARGINAL
SEVERE THREAT ALONG THE INTERSTATE 55 CORRIDOR SOUTH OF MEMPHIS.
WILL KEEP THE TORNADO WATCH GOING FOR THESE AREAS FOR NOW.

PWB

&&

.PREV DISCUSSION... /ISSUED 646 AM CDT SUN MAY 2 2010/

UPDATE...
UPDATED FOR AVIATION.

PREV DISCUSSION... /ISSUED 513 AM CDT SUN MAY 2 2010/

DISCUSSION...
SEVERE WEATHER THREAT CONTINUES FOR AREAS OF THE MIDSOUTH EAST OF
THE MISSISSIPPI RIVER. ATMOSPHERE OVER NORTH MS AND WEST TN
REMAINS UNSTABLE AT DISCUSSION TIME...WITH MUCAPES IN EXCESS OF
1000 J/KG... ACCOMPANIED BY 3KM STORM RELATIVE HELICITY OF 400 TO
800 M2/S2. MAIN AREA OF CONCERN GOING INTO MIDDAY IS EAST OF A
CLARKSDALE MS TO BROWNSVILLE TN TO PARIS TN. PARTICULAR ATTENTION
IS WARRANTED FOR NORTHEAST MS AND THE TN RIVER VALLEY...INCLUDING THE
TUPELO AREA. THIS AREA WILL SEE MAXIMIZED SHEAR AND INSTABILITY
THIS AFTERNOON.

TOWARD LATE MORNING...THE MOST LIKELY SCENARIO IS THE AN ADDITIONAL
CONVECTIVE LINE OCCURRING NEAR THE MS RIVER...AHEAD OF COLD FRONT
SLOWLY ADVANCING EASTWARD THROUGH AR. THESE STORMS WILL BE AIDED
BY A SHORTWAVE EJECTING NORTHEAST FROM TX... AND WILL PRESENT A
SLIGHT SEVERE RISK FOR WEST TN...INCLUDING THE MEMPHIS METRO. AS
MENTIONED ABOVE...GREATEST SEVERE RISK WILL LIKELY OCCUR OVER
NORTHEAST MS AND THE TN RIVER VALLEY TODAY.

GFS CLEARS STORMS FROM THE MIDSOUTH BY 1 OR 2 AM CDT TONIGHT...
WHILE THE NAM HANGS STORMS BACK A LITTLE LONGER. HAVE FOLLOWED A
COMPROMISE SOLUTION...LEANING A LITTLE CLOSER TO GFS TIMING.

FOLLOWING THE PASSAGE OF AN OPEN WAVE TO THE SOUTH LATE MONDAY
NIGHT... ZONAL FLOW WILL PREVAIL ACROSS THE LOWER MS RIVER VALLEY.
UPPER LEVEL HEIGHTS WILL GRADUALLY FALL TOWARD LATE WEEK...WITH
THE ARRIVAL OF UPPER LEVEL ENERGY DIVING SOUTHEAST INTO THE MID MS
RIVER VALLEY. EXPECT A COLD FRONT TO SAG SOUTH INTO THE MIDSOUTH
ON FRIDAY...ENCOUNTERING SLIGHT INSTABILITY. EXPECT A FEW STORMS
FRIDAY AND FRIDAY NIGHT...BEFORE COOLER AND DRIER AIR FILTERS IN
FOR NEXT WEEKEND.

PWB

&&

.AVIATION...
12Z TAFS

THROUGH 18Z... EXPECT MAIN THUNDERSTORM IMPACTS AT KMKL/KTUP. THE
NORTH MS / WEST TN AREAS REMAIN RICH WITH MOISTURE AND UNSTABLE.
FURTHER WEST... KMEM WILL WILL LIKELY REMAIN WEST OF THE MAIN AREA
OF CONVECTION...BUT STILL POTENTIALLY IMPACTED BY THUNDERSTORMS
WITH THE APPROACHING FRONT AFTER 15Z.

EXPECT VFR TO SPREAD EAST THROUGH THE AREA THIS AFTERNOON. SOME
MVFR/IFR FOG POSSIBLE AFTER 06Z AWAY FROM KMEM...GIVEN LIGHT
WINDS...CLEARING SKIES AND RECENT HEAVY RAINS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  60  84  61 /  80  10  10  10
MKL  77  55  87  53 / 100  30  10  10
JBR  76  55  84  55 /  30  10  10  10
TUP  79  60  87  54 / 100  70  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 2, 7:29 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
729 AM CDT SUN MAY 2 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
729 AM CDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EAST OF THE
MISSISSIPPI RIVER. A FEW TORNADOES... LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE INTO THE LATE AFTERNOON OR EARLY EVENING.

IN ADDITION... FLASH FLOODING WILL BE POSSIBLE EAST OF THE
MISSISSIPPI RIVER THROUGH THE AFTERNOON...INTO THE EARLY EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVER PORTIONS OF WEST
TENNESSEE AND NORTH MISSISSIPPI TODAY.

PWB

In the hours before

Special weather statement, May 2, 6:20 AM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 AM CDT SUN MAY 2 2010

TNZ055-092-021145-
DECATUR TN-HARDIN TN-
620 AM CDT SUN MAY 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 AM CDT FOR...

  SOUTHEASTERN DECATUR COUNTY IN TENNESSEE...
  NORTHEASTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES WEST OF OLIVE HILL AT 620 AM CDT...
MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DECATUR AND HARDIN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

TLSJR
Special weather statement, May 2, 7:09 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
709 AM CDT SUN MAY 2 2010

MSZ002>004-012>014-021-021245-
TIPPAH MS-BENTON MS-MARSHALL MS-UNION MS-LAFAYETTE MS-PANOLA MS-
YALOBUSHA MS-
709 AM CDT SUN MAY 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 AM CDT FOR...

  SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF SPRINGDALE AT 709 AM
CDT...MOVING NORTHEAST AT 60 MPH.

PEOPLE IN BENTON...LAFAYETTE...MARSHALL...PANOLA...TIPPAH...UNION AND
YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL
FOREST...OXFORD...WALL DOXEY STATE PARK AND WATER VALLEY...SHOULD
MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

TLSJR
Special weather statement, May 2, 7:44 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 AM CDT SUN MAY 2 2010

MSZ013>015-021-022-021315-
UNION MS-LAFAYETTE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS-
744 AM CDT SUN MAY 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 AM CDT FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 8
MILES WEST OF PITTSBORO AT 744 AM CDT...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC...UNION AND YALOBUSHA
COUNTIES...INCLUDING LOCATIONS NEAR PONTOTOC AND TRACE STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, May 2, 8:16 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
816 AM CDT SUN MAY 2 2010

MSZ014>016-022-023-021345-
UNION MS-LEE MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
816 AM CDT SUN MAY 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 AM CDT FOR...

  NORTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM RANDOLPH TO 12 MILES WEST OF
HOULKA AT 816 AM CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...CHICKASAW...LEE...PONTOTOC AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR PONTOTOC AND TRACE STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES DAVIS LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, May 2, 8:45 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 AM CDT SUN MAY 2 2010

MSZ004-005-009-014>017-021415-
ALCORN MS-TIPPAH MS-PRENTISS MS-UNION MS-LEE MS-ITAWAMBA MS-
PONTOTOC MS-
845 AM CDT SUN MAY 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...

  SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 5 MILES EAST OF KEOWNVILLE TO 4 MILES WEST OF TROY AT
845 AM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...ITAWAMBA...LEE...PONTOTOC...PRENTISS...TIPPAH AND
UNION COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...
PONTOTOC...TOMBIGBEE STATE PARK...TRACE STATE PARK...TUPELO AND
VERONA...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, May 2, 9:21 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 AM CDT SUN MAY 2 2010

MSZ005-006-009-016-017-021445-
ALCORN MS-TISHOMINGO MS-PRENTISS MS-LEE MS-ITAWAMBA MS-
921 AM CDT SUN MAY 2 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 AM CDT FOR...

  SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 4 MILES EAST OF HINKLE TO 4 MILES NORTHWEST OF PRATTS
FRIENDSHIP AT 921 AM CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...ITAWAMBA...LEE...PRENTISS AND TISHOMINGO
COUNTIES...INCLUDING LOCATIONS NEAR BOONEVILLE...IUKA...JCOLEMAN
STATE PARK AND TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS
LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:48 PM CDTRiver Flood WarningMEGMonroe5 days
May 1, 7:48 PM CDTRiver Flood WarningMEGMonroe67 hr
May 1, 7:48 PM CDTRiver Flood WarningMEGLowndes, Monroe5 days
May 1, 8:51 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw39 min
May 1, 9:11 PM CDTFlash Flood WarningMEGTate, Tunica81 min
May 1, 9:13 PM CDTTornado WarningMEGTunica47 min
May 1, 9:39 PM CDTTornado WarningMEGDeSoto, Tunica66 min
May 2, 1:09 AM CDTTornado WarningMEGDeSoto36 min
May 2, 1:36 AM CDTTornado WarningMEGLafayette, Panola39 min
May 2, 2:04 AM CDTTornado WarningMEGBenton, Marshall41 min
May 2, 2:16 AM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie44 min
May 2, 2:34 AM CDTTornado WarningMEGBenton, Tippah41 min
May 2, 3:01 AM CDTTornado WarningMEGAlcorn, Tippah51 min
May 2, 3:09 AM CDTTornado WarningMEGLafayette, Marshall, Panola, Tate36 min
May 2, 3:30 AM CDTFlash Flood WarningMEGBenton, Marshall, Tippah6 hr
May 2, 3:33 AM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tippah, Union42 min
May 2, 3:40 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union63 hr
May 2, 3:40 AM CDTRiver Flood WarningMEGTate, Tunica43 hr
May 2, 3:55 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall32 min
May 2, 4:06 AM CDTFlash Flood WarningMEGDeSoto, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 2 more6 hr
May 2, 4:46 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie44 min
May 2, 5:15 AM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Quitman, Tate45 min
May 2, 5:26 AM CDTFlash Flood WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more12 hr
May 2, 7:16 AM CDTFlash Flood WarningMEGBenton, Calhoun, Lafayette, Marshall, Pontotoc, Tallahatchie and 3 more6 hr
May 2, 8:54 AM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie, Yalobusha51 min
May 2, 9:59 AM CDTFlash Flood WarningMEGLafayette, Marshall, Panola, Tallahatchie, Tate, Yalobusha4 hr
May 2, 11:41 AM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 1 more6 hr
May 2, 2:04 PM CDTAreal Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo12 hr
May 2, 4:46 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe34 min
May 2, 5:20 PM CDTAreal Flood WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Union12 hr
May 2, 6:09 PM CDTSevere Thunderstorm WarningMEGMonroe30 min
May 1, 7:48 PM CDTRiver Flood WarningMEGMadison6 days
May 1, 9:28 PM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more119 min
May 1, 10:10 PM CDTRiver Flood WarningMEGHardeman7 days
May 1, 10:19 PM CDTFlash Flood WarningMEGCrockett, Haywood, Lauderdale, Tipton3 hr
May 1, 10:25 PM CDTTornado WarningMEGShelby, Tipton50 min
May 1, 10:34 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion41 min
May 1, 10:38 PM CDTFlash Flood WarningMEGCarroll, Dyer, Gibson, Henry, Lake, Obion and 1 more3 hr
May 1, 10:42 PM CDTTornado WarningMEGDyer, Lake, Obion48 min
May 1, 10:58 PM CDTTornado WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton47 min
May 1, 11:12 PM CDTTornado WarningMEGDyer, Lake, Obion32 min
May 1, 11:30 PM CDTTornado WarningMEGCrockett, Dyer, Haywood, Lauderdale45 min
May 2, 12:03 AM CDTSevere Thunderstorm WarningMEGDyer, Lake42 min
May 2, 12:19 AM CDTTornado WarningMEGLake, Obion41 min
May 2, 12:33 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale42 min
May 2, 12:48 AM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Lake, Obion42 min
May 2, 12:51 AM CDTTornado WarningMEGLake, Obion39 min
May 2, 12:58 AM CDTTornado WarningMEGDyer, Lake, Obion47 min
May 2, 1:06 AM CDTFlash Flood WarningMEGLauderdale, Tipton81 min
May 2, 1:24 AM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Lake, Obion, Weakley51 min
May 2, 1:31 AM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Tipton44 min
May 2, 1:35 AM CDTTornado WarningMEGObion, Weakley40 min
May 2, 1:40 AM CDTFlash Flood WarningMEGDyer, Gibson, Lake, Obion, Weakley3 hr
May 2, 1:40 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby50 min
May 2, 1:43 AM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Tipton47 min
May 2, 2:09 AM CDTTornado WarningMEGCrockett, Gibson, Haywood, Madison40 min
May 2, 2:14 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison46 min
May 2, 2:32 AM CDTTornado WarningMEGCarroll, Gibson, Henry58 min
May 2, 3:28 AM CDTTornado WarningMEGChester, Decatur, Hardin, Henderson, McNairy47 min
May 2, 3:59 AM CDTFlash Flood WarningMEGCarroll, Chester, Decatur, Hardeman, Hardin, Henderson and 2 more10 hr
May 2, 4:01 AM CDTTornado WarningMEGDecatur, Hardin, Henderson44 min
May 2, 5:41 AM CDTFlash Flood WarningMEGCarroll, Gibson, Henderson, Henry, Weakley74 min
May 2, 8:25 AM CDTRiver Flood WarningMEGDecatur, Perry11 days
May 2, 10:51 AM CDTRiver Flood WarningMEGLauderdale, Tipton6 hr
May 2, 12:05 PM CDTFlash Flood WarningMEGHardin6 hr
May 2, 4:45 PM CDTRiver Flood WarningMEGLauderdale, Tipton7 days

Nearby

Flash Flood Warnings in Mississippi, 2010Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.